MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT GUIDE WIRES

ABBOTT VASCULAR HT PILOT GUIDE WIRES
Model Number 1010480-HJ
Medical Device Problem Codes Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified lesion via the right radial artery access.The pilot 50 guidewire looped.The guide wire separated 3cm from the tip during retrieval.The distal portion was left in the arm, approximately 10cm from the wrist.Medication was given as treatment.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.Return of the guide wire and guiding catheter may have further aided the analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported materials were too soft, flexible or prolapsed and tip separation appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the mildly calcified, moderately tortuous anatomy, the guide wire tip looped on itself bending the tip core.Manipulation during retraction likely resulted in the tip separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT PILOT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9818349
Report Number2024168-2020-02261
Device Sequence Number1568304
Product Code DQX
UDI-Device Identifier08717648073861
UDI-Public08717648073861
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number1010480-HJ
Device Catalogue Number1010480-HJ
Device Lot Number8071772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight80